Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Cholesterol medicine raise my sgpt, what can I do ?

I am a woman 57 years old started taking medicine lescol xl 80 to lower my cholesterol level but after 4 months of taking it the test showed an elevation in sgpt it is 37 (normal level should me less than 31) n.b.: before taking this medicine my sgpt was normal is this dangerous what can I do should i stop the medicine
Asked On : Fri, 13 Aug 2010
Answers:  2 Views:  505
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Homeopath 's  Response
hi nadia;
welcome to healthcare magic
Your level of SGPT is mildy high YES you have correctly noted that it is because of cholesterol medicine.These medicines do produce changes in liver function & so the SGPT & liver profile needs to be monitored.The only thing i would suggest is to consult your doctor & he may advise you to stop the medicine or may change it as you may require medicine for your cholesterol
take care
Answered: Sat, 12 Mar 2011
I find this answer helpful
General & Family Physician Dr. Pragnesh Vachharajani's  Response
Dear Nadia,thanks for choosing healthcaremagic.Choesterol medicines work via liver and that is the reason why you need check regularly a liver enzyme SGPT.But normally at this much elevation nothing is advised.You can continue taking it as long as your SGPT remains three times above normal.means the value is three times then normal.After that usually advised to stop the drug till level reaches normal.Still your doctor is best person to judge this because risk benefit ratio is to be seen.In some case even reduction is dose is only do not worry.
Answered: Sat, 12 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor